Alert archive / Virginia / River Flood Warnings in 2020
River Flood Warning 13, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Feb 7, 2020, 12:13 PM EST for Botetourt County, Virginia. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2020, 12:13 PM EST (17:13 UTC)
- Expired
- Feb 8, 2020, 4:54 AM EST
- In force
- 17 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Buchanan (BNNV2).
- Action stage
- 11 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02080201, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
925
WGUS41 KRNK 071713
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1213 PM EST Fri Feb 7 2020
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...
James River At Buchanan affecting Botetourt County
Several inches of rain fell across the James River Basin on
Thursday into this morning. Excessive runoff continues upstream
forcing the James River as well as its tributaries into flood.
Minor flooding is now in progress along the James River at
Buchanan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC023-080513-
/O.NEW.KRNK.FL.W.0013.200207T1713Z-200208T0954Z/
/BNNV2.1.ER.200207T1634Z.200207T2100Z.200207T2154Z.NO/
1213 PM EST Fri Feb 7 2020
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the James River At Buchanan.
* from this afternoon until late tonight.
* At 11 AM EST this morning, the stage was 17.1 feet...and rising.
* Flood Stage is 17.0 feet.
* Minor flooding is occurring. Minor flooding is forecast to continue.
* The river will continue rising to near 17.3 feet this afternoon.
* Impact...at 17.0 feet...Right bank above gage and flats above town
on left bank are inundated. Mostly agricultural lands are affected.
* Flood history...this crest compares to a previous crest of 18.0
feet on Feb 24 2019.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$
RAB1 follow-up statement
162
WGUS81 KRNK 080227
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EST Fri Feb 7 2020
...The Flood Warning is canceled for the following rivers
in Virginia...
James River At Buchanan affecting Botetourt County.
...The Flood Warning continues for the following rivers in
Virginia...and North Carolina...
NEW RIVER MISSING Allisonia affecting Pulaski and Wythe Counties.
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties.
Roanoke (Staunton) River At Brookneal affecting Campbell...Charlotte
and Halifax Counties.
Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
Counties.
Dan River Near Wentworth affecting Rockingham County.
Dan River near Danville affecting Caswell...Rockingham...City of
Danville and Pittsylvania Counties.
Dan River at Paces affecting Halifax County.
Dan River at South Boston affecting Halifax County.
Rainfall runoff continues to impact area rivers.
The Dan River has experienced exceptional rises from Wentworth,
North Carolina, downstream to South Boston, Virginia. The Dan River has
crested at Wentworth, North Carolina, but rises will continue downstream
into Virginia, into the day Saturday. The crest which occurred at
Wentworth, North Carolina (28.39 feet, unofficially) ranks second to
the all time record flood (31.6 feet), the result of Hurricane Agnes
June 22, 1972.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your safety, do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued around around 5AM Saturday.
&&
VAC023-080257-
/O.CAN.KRNK.FL.W.0013.000000T0000Z-200208T0954Z/
/BNNV2.1.ER.200207T1634Z.200207T2000Z.200207T2227Z.NO/
927 PM EST Fri Feb 7 2020
the Flood Warning is canceled for
the James River At Buchanan.
* at 08PM Friday the river level was 16.5 feet, and falling.
* Flood stage is 17.0 feet.
* Impact...at 17.0 feet...Right bank above gage and flats above town
on left bank are inundated. Mostly agricultural lands affected.
* Flood history...this crest compares to a previous crest of 17.4
feet on May 25 2017.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$
VAC155-197-081026-
/O.EXT.KRNK.FL.W.0011.000000T0000Z-200208T2324Z/
/ALSV2.1.ER.200207T0613Z.200207T1645Z.200208T1124Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the NEW RIVER MISSING Allisonia.
* until mid-day Saturday.
* at 8PM Friday the river level was 9.6 feet, and falling.
* Flood stage is 8.0 feet.
* The river will continue to fall to below flood stage by tomorrow
morning.
* Impact...at 10.0 feet...WATER IS SEVERAL FEET DEEP ALONG PORTIONS
OF CLARKS FERRY ROAD..ROUTE 653.
* Flood history...this crest compares to a previous crest of 8.5 feet
on Apr 20 2019.
&&
LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
3687 8082 3685 8089
$$
VAC121-155-750-081026-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-200208T1513Z/
/RDFV2.1.ER.200207T1517Z.200207T1915Z.200208T0913Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the New River At Radford.
* until Saturday morning.
* at 8PM Friday the river level was 14.5 feet, and steady.
* Flood stage is 14.0 feet.
* The river will remain nearly steady overnight, then fall below
flood stage Saturday morning.
* Impact...at 14.0 feet...Riverside parking lots are affected
* Flood history...this crest compares to a previous crest of 14.4
feet on Mar 7 2011.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC031-037-083-081026-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-200208T1604Z/
/BROV2.2.ER.200207T0314Z.200207T1215Z.200208T0404Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the Roanoke (Staunton) River At Brookneal.
* until Saturday morning.
* at 7PM Friday the river level was 23.7 feet, and falling.
* Flood stage is 23.0 feet.
* The river will continue to fall to below flood overnight.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 23.3
feet on Nov 16 2018.
&&
LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
$$
VAC037-083-081026-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-200210T1200Z/
/RNDV2.1.ER.200207T1221Z.200208T1200Z.200210T0000Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the Roanoke (Staunton) River at Randolph.
* until Monday morning.
* at 7PM Friday the river level was 26.4 feet, and rising.
* Flood stage is 24.0 feet.
* The river will crest near 27.6 overnight, then begin falling
Saturday morning. The river will fall below flood stage Sunday.
* Flood history...this crest compares to a previous crest of 26.9
feet on Jan 27 2010.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
NCC157-081026-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-200208T1807Z/
/WENN7.2.ER.200206T2159Z.200207T1830Z.200208T1207Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the Dan River Near Wentworth.
* until Saturday afternoon.
* at 8PM Friday the stage was 26.8 feet, and falling.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage Saturday
morning.
* Impact...at 27.0 feet...Water reaches top of the outside staff
gage on USGS well house.
&&
LAT...LON 3637 7995 3641 7995 3650 7976 3646 7974
3641 7978 3637 7987
$$
NCC033-157-VAC143-590-081026-
/O.EXT.KRNK.FL.W.0003.000000T0000Z-200209T1605Z/
/DVLV2.2.ER.200206T2228Z.200208T0600Z.200209T0405Z.UU/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the Dan River near Danville.
* until Sunday morning.
* at 8PM Friday the stage was 26.8 feet and nearly steady.
* Flood stage is 21.0 feet.
* The river will remain nearly steady, or rise another half a foot before
before cresting near 27.2 feet around midnight tonight.
The river will begin falling Saturday morning, then fall below flood
stage Saturday late evening.
* Impact...at 26.0 feet...Flood water begins to affect the Danville
Utilities Complex and the Public Works complex,
&&
LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-081026-
/O.EXT.KRNK.FL.W.0004.000000T0000Z-200210T1255Z/
/PCEV2.1.ER.200207T0956Z.200208T1800Z.200210T0055Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the Dan River at Paces.
* until Monday morning.
* at 7PM Friday the stage was 26.9 feet, and rising.
* Flood stage is 22.0 feet.
* The river will continue rising to near 27.7 feet by noon Saturday.
The river will fall below flood stage Sunday evening.
* Impact...at 29.0 feet...Water reaches the underside of the Route
658 bridge over the Dan River.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-081026-
/O.CON.KRNK.FL.W.0005.000000T0000Z-200211T0256Z/
/SBNV2.2.ER.200207T0536Z.200209T0600Z.200210T1456Z.NO/
927 PM EST Fri Feb 7 2020
The Flood Warning continues for
the Dan River at South Boston.
* Until Monday evening.
* At 8PM Friday the stage was 25.8 feet, and rising.
* Flood stage is 22.0 feet.
* The river will continue rising to near 29.2 feet by Saturday
evening. The river will fall below flood stage late Monday morning.
* Impact...at 29.0 feet...A number of businesses in the Riverdale
area are affected.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 9:23 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 7, 9:23 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
923 AM EST Fri Feb 7 2020
.SYNOPSIS...
A cold front will push east of the region today, with strong
northwest winds in its wake. Weak high pressure briefly moves over
the region Saturday morning before a clipper system passes overhead
Saturday afternoon and night. Our weather pattern will remain
active into next week with our next good chance of additional
precipitation on Monday and Tuesday with the passage of another
cold front.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 915 AM EST Friday...
The cold front has finally pushed off to our east and satellite
imagery shows some downslope clearing east of the Blue Ridge but
abundant moisture with upslope clouds to the west. Cold air is
advancing and radar is showing snow showers with a few
streamers west of the Ridge. Overall evolution of the system is
on schedule with accumulating snows for the higher elevations
west with winter storm warnings/winter weather advisories in
effect.
The low level jet immediately behind the front is quite robust
and good downward momentum transfer is creating quite gusty
conditions across the entire area. Wall to wall Wind advisory
looks good especially into early this afternoon before the low
level flow will starts to diminish. May see some gusts
approaching 60MPH from the NW mountains of NC into the Grayson
Highlands and along the southern Blue Ridge but do not expect
enough coverage of higher gusts to support a high wind warning.
Previous discussion...
The much advertised cold front is currently making progress across
the forecast area. A line of moderate to heavy rain showers is just
in advance of this front, along with some isolated thunderstorms
entering the Northern Mountains of North Carolina. As the morning
progress, this line will continue to head eastward, with winds
shifting northwest in its wake. We have narrowed the flood watch to
those areas immediately downstream of these showers, especially
those counties currently not under any type of flood warning or
flood advisory, as the potential exists for new warnings or
advisories to be issued as the heavy rain along this boundary falls
on saturated soils. The end time has also been adjusted to 600 am.
Any flooding past this point is expected to be either ongoing
flooding, or flooding that is expected to occur on main stem rivers.
Winds are expected to increase today from the northwest wind gusts
reaching 45 to 50 mph in some locations, especially at the highest
ridge tops. We have a wind advisory for the entire region. While we
usually like to see winds a bit strong than these to issue a wind
advisory, the combination of the gusty winds and saturated soils,
will allow for trees to more easily be blown down. The wind advisory
is in effect until 6pm. These strong northwest winds will also allow
for subsidence drying across the Piedmont, allowing for decreasing
cloud cover.
Today we will be adding some winter weather headlines to the mix. As
temperatures fall behind the front, residual low level moisture will
be carry upslope on the strong northwest winds. Initially, we will
be looking at rain showers this morning, but the will transition to
snow showers as the day progresses. These will continue into this
evening. Western Greenbrier County of southeast West Virginia, south
into the Northern Mountains of North Carolina are candidates for
measurable snowfall, some of which will be great enough to allow for
either a winter storm warning or advisory. Some of these headlines
will be for an entire county, others will be for portions of the
county at or above a specific elevation.
High temperatures today will be occuring at sunrise, with falling
temperatures during the day. By this afternoon, temperatures will be
in the mid 20 to around 30 across the mountains with upper 30s to
lower 40s across the Piedmont. Low temperatures tonight will range
from around 20 to the mid 20s across the mountains to the mid to
upper 20s across the Piedmont.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 330 AM EST Friday...
A weak shortwave will spin down from the Midwest into the region
Saturday and provide enough energy and support to create some wet
snow showers west of the Blue Ridge Saturday night into Sunday
morning, which may have some rain mix in. East of the ridge
temperatures will be too warm, but a slight chance of some light
rain showers still exists. A fast moving dome of high pressure will
move over us Sunday morning, forcing the shortwave and its
precipitation to exit to the east. The remainder of Sunday will be
dry with only light cloud cover, which will allow temperatures to
rebound slightly and put the area in mild weather once more.
The next chance at precipitation comes on Monday afternoon, as a
cold front approaches from the Ohio River Valley and slowly
traverses the area through Tuesday. The mild temperatures will
make this another rain event though.
We get a brief taste of winter this weekend, as lows Saturday
night will be in the 20s and 30s, but a slight warm up on Sunday
under the influence of high pressure and some southeasterly flow
will put the early week back above normal. Highs will be in the
upper 40s and 50s, with the Southside potentially hitting the low
60s on Monday.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 100 PM EST THURSDAY...
ELONGATED TROUGH OVER THE UPPER MIDWEST WILL ONCE AGAIN TURN FLOW
WESTERLY/SOUTHWESTERLY LEADING INTO THE FIRST PART OF NEXT WEEK.
THIS WILL TAP INTO MORE GULF MOISTURE AND WILL STREAM NORTH ALONG A
WEAK COLD FRONTAL BOUNDARY TO OUR WEST. THIS WILL KEEP CLOUDS AND
RAIN IN THE FORECAST UNTIL AT LEAST WEDNESDAY. AFTER THAT, MODELS
BEGIN TO DIVERGE ON SOLUTIONS, BUT STILL SHOWING AN ACTIVE PATTERN.
SO WILL MAINTAIN SOME CHANCE OF RAIN THROUGH THE ENTIRE PERIOD.
TEMPERATURES LIKELY ABOVE NORMAL THE ENTIRE PERIOD AS WELL THANKS TO
THE SOUTHERLY FLOW.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 640 AM EST Friday...
A cold front continues to make progress eastward across the
region, currently near a KMTV-KLYH line. A mix of VFR/MVFR
conditions exist coincident and east of the front, along with
scattered moderate to heavy rain showers, and an isolated
thunderstorm or two. In the wake of the front, very gusty
northwest winds are forecast. Most of the terminals will see
gusts of 25 to 35 kts today with the highest peaks closer to 50
kts.
Northwest flow will yield IFR/MVFR ceilings across the mountains
today and tonight along with scattered rain/snow showers that
will transition to all snow showers. The same northwest flow
will yield downsloping, subsidence flow east of the mountains
which will yield to VFR ceilings and eventually clear skies by
this evening.
Extended Aviation Discussion...
Snow flurries are expected Friday night. Clouds will clear out
and VFR conditions are expected on Saturday. Scattered rain and
snow showers with sub- VFR conditions are possible Sunday night
through Tuesday.
&&
.HYDROLOGY...
As of 400 AM EST Friday...
Two to six inches of rain have fallen across parts of southwest
Virginia, northwest North Carolina and southeast West Virginia,
leaving saturated soils and leading to efficient runoff of
rainfall into streams, creeks, main stem rivers and their
tributaries.
River Flood Warnings are in effect along the Dan River from
Wentworth to South Boston, the Yadkin River at Elkin, the North
Fork of the Holston River at Saltville, the Pigg River at Sandy
Level, the Roanoke (Staunton) River at Brookneal and Randolph,
the Clinch River at Richlands, and the New River at Allisonia.
Other rivers in flood without official forecast include Wolf
Creek near Narrows, VA and Walker Creek near Bane, VA.
It is worth noting that all of the flood stages on the Dan River
were raised several feet in 2019. At Danville for example, the
current forecast crest near 27 feet would have been just below
Major flood stage and around the 4th highest on record (only
since 1996 however) and just above the April 2017 flood event.
So a lot of water will be moving through the system.
A Flood Watch remains in effect for a narrow swatch of the
central portion of the forecast area until 600 am. This watch is
addressing potential flooding that may be caused by heavy rain
showers and storms immediately in advance of the cold front.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 6 PM EST this evening for VAZ007-009>020-
022>024-032>035-043>047-058-059.
Winter Storm Warning until 6 PM EST this evening for VAZ015.
Winter Weather Advisory until 6 PM EST this evening for VAZ007.
NC...Wind Advisory until 6 PM EST this evening for NCZ001>006-
018>020.
Winter Weather Advisory until 6 PM EST this evening for NCZ001-
018.
WV...Wind Advisory until 6 PM EST this evening for WVZ042>044-507-
508.
Winter Storm Warning until midnight EST tonight for WVZ508.
Winter Weather Advisory until midnight EST tonight for WVZ042-
043.
&&
SYNOPSIS...MBS/DS
NEAR TERM...DS
SHORT TERM...VFJ
LONG TERM...RAB
AVIATION...AMS/DS
HYDROLOGY...AMS/DSHazardous weather outlook, Feb 7, 7:08 AM EST, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 708 AM EST Fri Feb 7 2020 NCZ002>006-019-020-VAZ009>014-016>020-022>024-032>035-043>047-058- 059-WVZ044-507-081215- Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Monroe-Eastern Greenbrier- 708 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-018-VAZ007-081215- Ashe-Watauga-Tazewell- 708 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ508-081215- Western Greenbrier- 708 AM EST Fri Feb 7 2020 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ015-081215- Grayson- 708 AM EST Fri Feb 7 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ042-043-081215- Mercer-Summers- 708 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 7, 6:49 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM NON-TSTM WND DMG 2 N SANVILLE 36.75N 80.06W
02/07/2020 HENRY VA 911 CALL CENTER
LARGE PINE TREE BLOWN DOWN, BLOCKING ONE
LANE AT THE INTERSECTION OF WESTWOOD AVENUE
AND CRESCENT CT.
&&
WPLocal storm report, Feb 7, 6:57 AM EST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM FLOOD 2 W KEGLEY 37.40N 81.16W
02/07/2020 MERCER WV NWS EMPLOYEE
BLUESTONE RIVER FLOODED RESULTING IN
EVACUATION OF A MOBILE HOME PARK OFF ROUTE
10. WATER RESCUE OF 2 OCCUPANTS FROM ONE
HOME DONE BY BOAT.
&&
WPLocal storm report, Feb 7, 6:58 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLOOD 1 NNW KEGLEY 37.41N 81.14W
02/07/2020 MERCER WV NWS EMPLOYEE
ROUTE 19 CLOSED DUE TO FLOODING OF BLUESTONE
RIVER.
&&
WPLocal storm report, Feb 7, 8:59 AM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM NON-TSTM WND DMG SOUTH BOSTON 36.70N 78.90W
02/07/2020 HALIFAX VA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THAT 11 ROADS WERE
CLOSED ACROSS THE COUNTY AS A RESULT OF
DOWNED TREES FROM WIND OVER THE PAST 24
HOURS.
&&
RABLocal storm report, Feb 7, 9:01 AM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD SOUTH BOSTON 36.70N 78.90W
02/07/2020 HALIFAX VA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THAT 12 ROADS WERE
FLOODED AND CLOSED AS OF 8 AM EST THIS
MORNING. IN ADDITION, U.S. 501 WILL BE
CLOSED TODAY NEAR SOUTH BOSTON AS A RESULT
OF FLOODING FROM THE DAN RIVER AND AT LEAST
ONE LANE OF U.S. 58 NEAR SOUTH BOSTON WILL
ALSO HAVE TO BE CLOSED FOR THE SAME REASON.
&&
RABLocal storm report, Feb 7, 10:45 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1045 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM NON-TSTM WND DMG 3 WNW APPOMATTOX 37.38N 78.87W
02/07/2020 APPOMATTOX VA 911 CALL CENTER
TREE DOWN ON POLICE TOWER ROAD NEAR CREEK
ROAD.
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:28 PM EST | Areal Flood Warning | RNK | Smyth, Tazewell | 18 hr |
| Feb 6, 8:30 PM EST | Areal Flood Warning | RNK | Bland, Wythe | 15 hr |
| Feb 6, 9:28 PM EST | Areal Flood Warning | RNK | Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 6 hr |
| Feb 6, 9:40 PM EST | Wind Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 20 hr |
| Feb 6, 9:42 PM EST | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 6 hr |
| Feb 6, 9:53 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 44 hr |
| Feb 6, 9:53 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 3 days |
| Feb 6, 10:17 PM EST | River Flood Warning | RNK | Pittsylvania | 22 hr |
| Feb 7, 12:51 AM EST | Areal Flood Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville, City of Martinsville | 12 hr |
| Feb 7, 1:48 AM EST | River Flood Warning | RNK | Pulaski, Wythe | 29 hr |
| Feb 7, 2:41 AM EST | Special Weather Statement | RNK | Carroll, Grayson, City of Galax | 64 min |
| Feb 7, 3:26 AM EST | Areal Flood Warning | RNK | Bedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 12 hr |
| Feb 7, 3:35 AM EST | Areal Flood Advisory | RNK | Alleghany, Craig, Montgomery, Roanoke, City of Covington, City of Radford and 1 more | 3 hr |
| Feb 7, 3:52 AM EST | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 9 hr |
| Feb 7, 4:09 AM EST | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 7 hr |
| Feb 7, 4:30 AM EST | Winter Storm Warning | RNK | Grayson | 20 hr |
| Feb 7, 4:30 AM EST | Winter Weather Advisory | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 17 more | 20 hr |
| Feb 7, 5:45 AM EST | Special Weather Statement | RNK | Amherst, Bedford, City of Buena Vista | 45 min |
| Feb 7, 5:49 AM EST | Special Weather Statement | RNK | Franklin, Patrick | 41 min |
| Feb 7, 6:11 AM EST | Special Weather Statement | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 49 min |
| Feb 7, 6:27 AM EST | Areal Flood Advisory | RNK | Craig, Montgomery, Roanoke | 3 hr |
| Feb 7, 9:37 AM EST | Areal Flood Warning | RNK | Montgomery, Roanoke, City of Salem | 3 hr |
| Feb 7, 11:06 AM EST | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 22 hr |
| Feb 7, 12:25 PM EST | Areal Flood Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 6 hr |
| Feb 7, 1:25 PM EST | Areal Flood Warning | RNK | Tazewell | 6 hr |
| Feb 7, 1:59 PM EST | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 17 hr |
Nearby
River Flood Warnings in Virginia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.